Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 93, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 15, 2018, 12:29 PM MST for Cibola County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 12:29 PM MST (19:29 UTC)
- Expired
- Aug 15, 2018, 3:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WGUS55 KABQ 151929
FFWABQ
NMC006-152230-
/O.NEW.KABQ.FF.W.0093.180815T1929Z-180815T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
129 PM MDT WED AUG 15 2018
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
North central Cibola County in west central New Mexico...
* Until 430 PM MDT.
* At 127 PM MDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain on the Diener Canyon burn scar. Up to one
inch of rain has already fallen, with another one half inch
possible. Flash flooding is expected to begin shortly.
* Flash flooding will remain over mainly rural areas of north central
Cibola County.
This will impact the Diener Canyon wild fire burn scar. Some
locations impacted due to the Diener Canyon scar include Forest
Roads 480 and 504 as well as Ojo Redondo Campground, Post Office
Flat and portions of Blue Water Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life threatening flooding of creeks, roads and normally dry arroyos
is likely. The heavy rains will likely trigger rockslides, mudslides
and debris flows in steep terrain, especially near the burn area.
To report flooding, contact your local law enforcement agency and the
National Weather Service Office in Albuquerque when you can do so
safely.
&&
LAT...LON 3516 10804 3513 10806 3515 10815 3522 10816
3530 10811 3526 10811 3522 10814 3520 10807
$$
CA1 follow-up statement
174
WGUS75 KABQ 152047
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
247 PM MDT WED AUG 15 2018
NMC006-152230-
/O.CON.KABQ.FF.W.0093.000000T0000Z-180815T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-
247 PM MDT WED AUG 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
NORTH CENTRAL CIBOLA COUNTY...
At 244 PM MDT, Doppler radar indicated that heavy rain from early
slow moving thunderstorms had ended and only light rain continues.
Between one and two inches of rain is estimated to have fallen on
the Diener Canyon wild fire burn scar. Flash flooding is likely in
progress.
Flash flooding will remain over mainly rural areas of north central
Cibola County on and near the Diener Canyon wild fire burn scar.
This will impact the Diener Canyon wild fire burn scar. Some
locations impacted due to the Diener Canyon scar include Forest
Roads 480 and 504 as well as Ojo Redondo Campground, Post Office
Flat and Blue Water Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening flooding of creeks, roads and normally dry arroyos
is likely. The heavy rains will likely trigger rockslides, mudslides
and debris flows in steep terrain, especially near the burn area.
To report flooding, contact your local law enforcement agency and the
National Weather Service Office in Albuquerque when you can do so
safely.
&&
LAT...LON 3516 10804 3513 10806 3515 10815 3522 10816
3530 10811 3526 10811 3522 10814 3520 10807
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 10:36 AM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 15, 10:36 AM MST, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1136 AM MDT Wed Aug 15 2018 .AVIATION... 18Z TAF CYCLE Upper high center over southeast NM next 24 hrs with increased moisture circulating into the state. Sct to nrms showers and thunderstorms to develop over the higher terrain then drift to the lower elevations. Brief MVFR cigs/vsbys along with small hail and wind gusts to around 45kts in the stronger storms. Stronger storms most likely over ne NM where SPC has indicated a marginal risk of severe storms. Short term models indicate convection may continue after 16/06Z over ne/east central NM and west of the Contdvd. && .PREV DISCUSSION...330 AM MDT Wed Aug 15 2018... .SYNOPSIS... The coverage of showers and storms will increase today as upper level high pressure shifts southeast into west Texas. A few storms over northeastern New Mexico may become severe later this afternoon as they roll off the Sangre de Cristo Mountains. Western New Mexico will see more storm coverage today and Thursday as a weak upper level disturbance moves north from Mexico. Deepening moisture across the state Friday and Saturday will increase the risk for flash flooding across the area. The center of upper level high pressure will move back into southern New Mexico Sunday and force drier air into the Four Corners region. && .DISCUSSION... A broken line of showers and storms that rolled off the Sangres last evening is dissipating while moving southeast across northeastern NM early this morning. Moist southeast flow at the surface will become more southerly today and feed another round of showers and storms beneath northwest flow aloft. SPC has highlighted a marginal risk of severe storms for northeastern NM. Mid and upper level moisture will also increase over the western half of NM where a better crop of showers and storms is expected today. The center of upper level high pressure will drift westward across southern NM into AZ through Saturday and allow upper level flow to gradually become more north to south. Several convectively induced surface boundaries will slosh around eastern NM through the end of the week. These moist low level boundaries and increasing mid and upper level moisture will set the stage for scattered to numerous showers and storms with heavy rainfall for most areas along and east of the Cont Divide Thursday through Saturday. 00Z GFS PWAT values at KABQ trend upward to near 1.2" Friday and Saturday followed by a sharp decrease to 0.7" Sunday. This PWAT pattern has been shown to produce increasing frequency of flash flood events in the past. Will include flash flood wording in the Hazardous Weather Outlook for the Friday/Saturday period. A deep layer of dry air is then shown by guidance to invade the northwestern half of NM Sunday and Monday as the upper high center builds over southern AZ. This will also allow a few more surface boundaries to invade eastern NM and continue the chance for showers and storms east of the central mt chain through the middle of next week. Guyer && .FIRE WEATHER... Moisture will increase today thanks to a moist back door front that pushed into the central valley overnight, and due to a more traditional monsoon flow around a high pressure system over the southeast corner of the state. Precipitable water values will vary around 1 to 1.4 inches this afternoon, enabling increased coverage of thunderstorms and greater rainfall intensity. Storm motions will be toward the north and northeast around the upper high. Like Tuesday night, an upper level trough slowly exiting the central Rockies onto the Great Plains will likely produce a complex of thunderstorms that will move eastward across the northeast and possibly the east central plains this afternoon and tonight. The wet pattern that commences today is forecast to persist through Saturday as the subtropical high over southeast NM gradually diminishes and redevelops west of the state. Meanwhile, another back door front or two are expected to enter the eastern plains Wednesday night and possibly again Tuesday night. A low pressure system will then cross the northern and central Rockies from the west, interacting with all the moisture over NM to produce daily rounds of scattered to numerous showers and thunderstorms that are likely to linger into each night. The upper low will begin to exit into the upper Great Plains late Saturday, and this will allow some drier air into NW NM in it's wake. The drying will increase and spread to more of the forecast area Sunday, when there will be a sharp decrease in the number and wetness of thunderstorms. Mainly isolated convection on Sunday should favor the central mountain chain eastward thanks to a back door front that will sag through the east. The front will likely push through gaps in the central mountain chain from the east with a gusty east canyon wind Sunday night. However, the front is not expected to have much moisture with it, so only a modest uptick in thunderstorm coverage is expected mainly over the mountains on Monday. The subtropical high may try to move back over the state from the west on Tuesday, when moisture seeping northward under the ridge, and another back door front may enable an uptick in thunderstorm coverage. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 15, 2:34 AM MST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 334 AM MDT Wed Aug 15 2018 NMZ501>540-161100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 334 AM MDT Wed Aug 15 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms over northeastern New Mexico this afternoon and evening where large hail and damaging winds are possible. Storms across the remainder of New Mexico will be capable of producing localized heavy rainfall and minor flooding. The strongest storms may produce flash flooding, particularly over recent wildfire burn scars. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The coverage of slow-moving showers and thunderstorms with heavy rainfall will increase Thursday through Saturday. Localized areas of flash flooding are possible, particularly over recent wildfire burn scars, urban drainages, and locations that receive several rounds of heavy rainfall. A couple of strong storms are also possible just about anywhere in this pattern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:44 PM MST | Special Weather Statement | ABQ | Colfax | 16 min |
| Aug 14, 7:50 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 55 min |
| Aug 14, 8:37 PM MST | Areal Flood Advisory | ABQ | Colfax | 113 min |
| Aug 14, 8:45 PM MST | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| Aug 14, 9:51 PM MST | Special Weather Statement | ABQ | Colfax | 9 min |
| Aug 14, 10:14 PM MST | Areal Flood Advisory | ABQ | Colfax | 98 min |
| Aug 14, 10:27 PM MST | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 41 min |
| Aug 14, 11:06 PM MST | Special Weather Statement | ABQ | Harding | 24 min |
| Aug 14, 11:07 PM MST | Areal Flood Advisory | ABQ | Colfax, Mora | 113 min |
| Aug 14, 11:15 PM MST | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Aug 14, 11:51 PM MST | Special Weather Statement | ABQ | San Miguel | 24 min |
| Aug 15, 12:18 AM MST | Special Weather Statement | ABQ | San Miguel | 27 min |
| Aug 15, 12:48 AM MST | Special Weather Statement | ABQ | San Miguel | 27 min |
| Aug 15, 12:00 PM MST | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 15, 12:55 PM MST | Special Weather Statement | ABQ | Colfax | 35 min |
| Aug 15, 1:18 PM MST | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Aug 15, 1:33 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 117 min |
| Aug 15, 1:39 PM MST | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Aug 15, 1:42 PM MST | Special Weather Statement | ABQ | Torrance | 33 min |
| Aug 15, 1:50 PM MST | Special Weather Statement | ABQ | Santa Fe | 25 min |
| Aug 15, 1:59 PM MST | Special Weather Statement | ABQ | Mora | 46 min |
| Aug 15, 2:03 PM MST | Areal Flood Advisory | ABQ | Santa Fe | 117 min |
| Aug 15, 2:20 PM MST | Special Weather Statement | ABQ | Colfax | 25 min |
| Aug 15, 2:32 PM MST | Severe Thunderstorm Warning | ABQ | Union | 26 min |
| Aug 15, 2:34 PM MST | Special Weather Statement | ABQ | Torrance | 26 min |
| Aug 15, 2:46 PM MST | Special Weather Statement | ABQ | Colfax | 44 min |
| Aug 15, 3:23 PM MST | Special Weather Statement | ABQ | Union | 22 min |
| Aug 15, 3:24 PM MST | Special Weather Statement | ABQ | Mora | 36 min |
| Aug 15, 3:28 PM MST | Special Weather Statement | ABQ | Mora | 32 min |
| Aug 15, 3:30 PM MST | Severe Thunderstorm Warning | ABQ | Union | 24 min |
| Aug 15, 3:39 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 111 min |
| Aug 15, 3:42 PM MST | Severe Thunderstorm Warning | ABQ | Harding, Mora | 37 min |
| Aug 15, 3:50 PM MST | Special Weather Statement | ABQ | Santa Fe | 25 min |
| Aug 15, 3:53 PM MST | Areal Flood Advisory | ABQ | Torrance | 112 min |
| Aug 15, 3:55 PM MST | Special Weather Statement | ABQ | Union | 35 min |
| Aug 15, 3:57 PM MST | Special Weather Statement | ABQ | Roosevelt | 33 min |
| Aug 15, 4:08 PM MST | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 15, 4:38 PM MST | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Aug 15, 4:48 PM MST | Areal Flood Advisory | ABQ | Bernalillo | 117 min |
| Aug 15, 4:54 PM MST | Special Weather Statement | ABQ | Guadalupe | 51 min |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.